Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 60, NWS Wichita, KS

May 23, 2007McPherson County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2007, 3:10 PM CDT for McPherson County, Rice County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2007, 3:10 PM CDT (20:10 UTC)
Expired
May 23, 2007, 4:15 PM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties McPherson County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 80 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 232011
SVRICT
KSC113-159-232115-
/O.NEW.KICT.SV.W.0060.070523T2010Z-070523T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS.
  MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 415 PM CDT.

* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF
  BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR MCPHERSON AIRPORT...OR NEAR MCPHERSON...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CANTON...GALVA...INMAN...LINDSBORG...MCPHERSON...MOUNDRIDGE...
  ROXBURY...MCPHERSON AIRPORT.

THIS WARNING REPLACES THE PREVIOUS WARNGINGS ISSUED FOR MCPHERSON AND
SOUTHEAT RICE COUNTIES.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3817 9808 3817 9737 3860 9736 3860 9770

$$

BOWMAN
3 follow-up statements
000 
WWUS53 KICT 232022
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT WED MAY 23 2007

KSC113-159-232115-
/O.CON.KICT.SV.W.0060.000000T0000Z-070523T2115Z/
MCPHERSON KS-RICE KS-
321 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RICE AND MCPHERSON COUNTIES UNTIL 415 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR MCPHERSON...MOVING NORTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF MCPHERSON
AND SOUTHEASTERN RICE COUNTIES...INCLUDING THE TOWNS OF MCPHERSON...
GALVA AND ROXBURY.

A SECOND SEVERE THUNDERSTORM WAS LOCATED ABOUT 5 MILES WEST OF 
BUHLER IN RENO COUNTY...MOVING NORTHEAST AT 25 MPH. THIS STORM IS 
CAPABLE OF HAIL UP TO GOLFBALL SIZE AND 60 MPH WIND GUSTS. THIS 
STORM WILL AFFECT INMAN. 

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3817 9808 3817 9737 3860 9736 3860 9770

$$

CARUSO
000 
WWUS53 KICT 232058
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
358 PM CDT WED MAY 23 2007

KSC159-232108-
/O.CAN.KICT.SV.W.0060.000000T0000Z-070523T2115Z/
RICE KS-
358 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR RICE COUNTY HAS BEEN
CANCELLED...

AT 355 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3818 9792 3817 9737 3860 9736 3860 9758

$$

KSC113-232115-
/O.CON.KICT.SV.W.0060.000000T0000Z-070523T2115Z/
MCPHERSON KS-
358 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 415 PM CDT...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ROXBURY TO CANTON TO 7 MILES
EAST OF INMAN...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MOUNDRIDGE BY 415 PM CDT.

THE TOWN OF ROXBURY IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3818 9792 3817 9737 3860 9736 3860 9758

$$

CHANCE
000 
WWUS53 KICT 232111
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT WED MAY 23 2007

KSC113-232121-
/O.EXP.KICT.SV.W.0060.000000T0000Z-070523T2115Z/
MCPHERSON KS-
411 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCPHERSON COUNTY
HAS BEEN ALLOWED TO EXPIRE...

HOWEVER...MORE STORMS ARE MOVING INTO THE AREA AND NEW WARNING WILL 
BE ISSUED SHORTLY. 

LAT...LON 3818 9792 3817 9737 3860 9736 3860 9758

$$

CHANCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:10 PM CDT, 0 minutes earlier.

Area forecast discussion, May 23, 3:10 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT WED MAY 23 2007

.DISCUSSION...
FORECAST CONCERNS...
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING THIS
EVENING INTO EARLY THURSDAY MORNING...

A VIGOROUS UPPER SHORTWAVE TROF WAS MOVING ACROSS THE FOUR
CORNERS AREA THIS AFTERNOON...AND WILL EJECT EAST ACROSS THE
CENTRAL HIGH PLAINS OVERNIGHT. A VERY UNSTABLE AIRMASS AND
STRONG DEEP LAYER SHEAR AHEAD OF THIS APPROACHING WEATHER
SYSTEM HAS SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER
OUTBREAK LATER THIS EVENING...WITH HEAVY RAIN AND FLOODING JUST
AS CONCERNING THROUGH THE OVERNIGHT HOURS.

SURFACE AND BOUNDARY LAYER FLOW HAS ALREADY RECOVERED AND
RETURNED TO THE SOUTH FROM THE PANHANDLES ACROSS PORTIONS OF
SOUTHWEST KANSAS. THE NAM SEEMS TO DEPICT THE OVERALL SYNOPTIC
FEATURES THE BEST THROUGH 24 HOURS AND WAS GENERALLY FOLLOWED
ESPECIALLY FOR SURFACE FEATURES/FRONTAL MOVEMENT. THAT SAID...THE
CONVECTIVE TRENDS ARE BIT MORE TRICKY AND WILL BE MORE DEPENDENT
ON MESOSCALE INFLUENCES...THOUGH THERE IS REASONABLY HIGH
CONFIDENCE IN SOME SIGNIFICANT SEVERE WEATHER WITH HEAVY RAINFALL.
LOW LEVEL CONVERGENCE ALONG THE NEARLY STATIONARY FRONT WILL
CONTINUE TO PROMOTE TRAINING CONVECTIVE ECHOES ACROSS PORTIONS OF
CENTRAL KANSAS. HOWEVER A MORE SIGNIFICANT SEVERE WEATHER EVENT
IS EXPECTED TO UNFOLD THIS EVENING...WITH SUPERCELL STORMS THAT
WILL INITIATE FROM THE PANHANDLES INTO SOUTHWEST KANSAS. THERE IS
POTENTIAL FOR SOME LONGER-LIVED SUPERCELL STORMS...WHICH COULD
AFFECT PORTIONS OF SOUTH CENTRAL OR CENTRAL KANSAS BY LATE
EVENING...FUELED BY A STRONG LOW LEVEL JET...AND FOCUSED JUST
NORTHEAST OF THE ATTENDANT SURFACE CYCLONE WHICH IS PROGGED TO
MIGRATE NORTHEAST ALONG THE FRONT OVERNIGHT. EQUALLY CONCERNING
WILL BE THE HEAVY/TRAINING CONVECTIVE CELLS WHICH WILL REMAIN
ORIENTED NEARLY PARALLEL TO THE SURFACE BOUNDARY AS IT SLIDES
SLOWLY EAST THROUGH THE NIGHT. THE GOING FLASH FLOOD WATCH WAS
EXPANDED A BIT IN TIME AND SPACE...FOR AREAS GENERALLY WEST OF
THE KANSAS TURNPIKE THROUGH 12Z THURSDAY.

WHILE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL
REMAIN THE PRIMARY SEVERE WEATHER RISK...THE POTENTIAL FOR A
COUPLE STRONG TORNADOES WILL REMAIN A POSSIBILITY THOUGH THE
EVENING HOURS WITH THE DISCRETE STORMS THAT DEVELOP.

AS FOR THE REST OF THE FORECAST...DRIER AND MORE STABLE AIR
WILL ADVECT IN BEHIND THE DEPARTING COLD FRONT BY LATE
THURSDAY/THURSDAY NIGHT. HOWEVER THIS FRONT LOOKS TO HANG UP
ACROSS THE OZARKS...BEFORE THE FRONT DECAYS AND MOISTURE COMES
BACK NORTH AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT WILL
DROP SOUTH ACROSS THE PLAINS BY SATURDAY NIGHT/SUNDAY...WITH
THE MEDIUM RANGE DEPICTING A RATHER MOIST BOUNDARY LATER AND
FRONT MEANDERING ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUS
WILL KEEP CHANCES FOR THUNDER IN THE FORECAST.

DARMOFAL

&&

.AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS
TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW
ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS
WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON
WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN
ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD
AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  71  53  73 / 100  70  10  20
HUTCHINSON      57  71  50  73 / 100  60  10  20
NEWTON          59  70  52  72 / 100  70  10  20
ELDORADO        61  71  53  72 /  80  80  10  20
WINFIELD-KWLD   62  72  55  73 /  80  70  20  20
RUSSELL         52  69  50  72 / 100  30  10  20
GREAT BEND      53  69  51  72 / 100  30  10  20
SALINA          57  71  51  73 / 100  60  10  20
MCPHERSON       57  71  51  73 / 100  60  10  20
COFFEYVILLE     64  73  56  73 /  50  70  30  20
CHANUTE         63  72  54  73 /  40  70  20  20
IOLA            63  72  54  73 /  40  60  10  20
PARSONS-KPPF    64  72  56  73 /  40  70  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-
047>052-067-068-082-083-091-092.

&&
Hazardous weather outlook, May 23, 12:53 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1253 PM CDT WED MAY 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1253 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT FOR A PORTION OF SOUTH CENTRAL KANSAS...MAINLY ALONG AND
WEST OF A LINE FROM HUTCHINSON TO ANTHONY. WITHIN THIS MODERATE
RISK AREA...THERE WILL BE A CHANCE FOR SUPERCELL TYPE
THUNDERSTORMS...INCLUDING A STRONG TORNADO...VERY LARGE HAIL TO
BASEBALL SIZE...AND STRAIGHT-LINE WINDS TO 80 MPH.

SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MUCH OF THE
REMAINDER OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON INTO
TONIGHT. LARGE HAIL...DAMAGING WINDS AND A BRIEF TORNADO ARE
POSSIBLE. OVERNIGHT...WIDESPREAD THUNDERSTORM ACTIVITY IS
ANTICIPATED PARTICULARLY IN CENTRAL KANSAS WHERE TORRENTIAL
RAINFALL AND FLASH FLOODING WILL BECOME A POSSIBILITY.

THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO
SOUTHEAST KANSAS BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE HOLIDAY WEEKEND. HOWEVER IT IS TOO EARLY TO
SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC...RETRANSMISSION ONLY WITH NO CORRECTIONS.

In the hours before

Special weather statement, May 23, 2:03 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT WED MAY 23 2007

KSZ049>051-231930-
MCPHERSON-RICE-SALINE-
203 PM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON...RICE AND SALINE COUNTIES...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS FROM NEAR LINDSBORG TO SOUTHEASTERN RICE
COUNTY. THESE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS. VERY HEAVY
RAINFALL IS ALSO EXPECTED WITH THESE STORMS

BOWMAN
Local storm report, May 23, 2:22 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
222 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             CUNNINGHAM              37.64N 98.43W
05/23/2007  E1.00 INCH       KINGMAN            KS   LAW ENFORCEMENT

&&

CWH
Local storm report, May 23, 2:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
240 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             6 NNW INMAN             38.31N 97.82W
05/23/2007  E0.50 INCH       MCPHERSON          KS   PUBLIC

&&

CWH
Local storm report, May 23, 2:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             9 NNE MCPHERSON         38.49N 97.60W
05/23/2007  E1.00 INCH       MCPHERSON          KS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN WITH ESTIMATED WIND GUSTS AROUND 60
            MPH.

&&

CDJ
Local storm report, May 23, 3:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             6 N MCPHERSON           38.46N 97.66W
05/23/2007  E1.00 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

CDJ
Local storm report, May 23, 3:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             2 NW ROXBURY            38.57N 97.45W
05/23/2007  E3.00 INCH       MCPHERSON          KS   PUBLIC

            3.5 INCH DIAMETER HAIL.

&&

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:07 PM CDTSevere Thunderstorm WarningICTBarton, Russell53 min
May 22, 11:46 PM CDTSevere Thunderstorm WarningICTBarton59 min
May 22, 11:59 PM CDTSevere Thunderstorm WarningICTBarton46 min
May 23, 12:39 AM CDTSevere Thunderstorm WarningICTBarton66 min
May 23, 3:08 AM CDTFlash Flood WatchICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more25 hr
May 23, 12:08 PM CDTSevere Thunderstorm WarningICTReno67 min
May 23, 1:07 PM CDTSevere Thunderstorm WarningICTReno53 min
May 23, 1:57 PM CDTSevere Thunderstorm WarningICTReno63 min
May 23, 2:14 PM CDTSevere Thunderstorm WarningICTKingman46 min
May 23, 2:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice57 min
May 23, 2:51 PM CDTSevere Thunderstorm WarningICTReno69 min
May 23, 2:54 PM CDTSevere Thunderstorm WarningICTSaline66 min
May 23, 3:42 PM CDTTornado WarningICTReno31 min
May 23, 4:11 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno64 min
May 23, 4:26 PM CDTSevere Thunderstorm WarningICTReno64 min
May 23, 4:55 PM CDTFlash Flood WarningICTReno6 hr
May 23, 5:09 PM CDTSevere Thunderstorm WarningICTReno27 min
May 23, 5:13 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno62 min
May 23, 5:28 PM CDTSevere Thunderstorm WarningICTReno30 min
May 23, 6:12 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Rice63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.